Hay all, I decided to write to put i my two cents. This is the most horrible looking thing I have ever seen! I am glad that I am not the only one who is going through this. About a year ago I started to get this rash you all talk about under my nose and around my mouth. I thought it was bad when I first got it...WOW is it worse! I have been to the demitoligist where they told me I had egsema (which translates to dried skin) and they gave me steroid creams slowly moving up in dose until just recently they gave me there strongest which they told me I could only use once a day for a week and no more or my skin might start to seperate from my face...anyways I got fed up and went to the deratoligist where when i told him what I had been give to treat this he told me that even he felt bad for me and that all I was doing for the past year was making it worse and worse..(which I could SEE). What do I do all? Anyone know? I have just started their tetracycline 3 month treatment....did this work for anyone? I dont know what to do! This hurt SO unbelievably bad and it is so ugly! Please can anyone help? (Its my first time here)
So I just finished reading about a million articles (on this website and elsewhere) about perioral dermatitis. I started getting small, tiny little bumps (no pus) from the sides of my nose to the side of my lips, and then on my chins. It almost looked like I had stubble because of the shading on my face. Anyways, I am now on my Christmas break and it flared up SO BADLY. It spread to my upper cheeks, all around my eyes and in between my eyes... all the way up the middle of my forehead. I diagnosed myself with perioral dermatitis because of where it started. I am responding to this reply because I have been an "eczema" sufferer my whole life, and let me tell you.. it is NOT just dry skin. It is an actual condition which is sometimes similar to that of perioral dermatitis and it is still present even if you moisturize your skin. After reading up about PD, I learned that steroid creams can sometimes be great for eczema on your hardy skin around other parts of your body, but you face is sometimes too sensitive. So, steroid creams are one of the many causes for PD, much like toothpastes and fragranced moisurizers, cover-up and other forms of makeup. When reading, I was advised to immediately stop all forms of topical (on top of the skin) creams immediately. The main reason for this is because you face can LITERALLY become addicted to these meds. Once you stop using them, your face will feel worse and more sensitive than ever but don't give in! Using more of the cream will only make your skin worse in the long run. It is much better to go see a doctor and maybe get an oral medicine and check your product for LSL, (Sodium Lauryl Sulphate), especially toothpaste. I switched to clinical shampoos instead of highly scented ones and stopped using makeup, except for natural minerals. Two things that I put on my skin to mildly stop a very mean flare-up was avocade (straight from the fruit, mooshed onto my face) and what is called Desenex. This is a foot anti-fungal powder meants for athlete's foot, but like SpectroGel it is an anti-fungicidal so it should calm your skin.
I have suffered for 20 years with this condition, and it seems to get worse in warm, humid weather. I found that applying the contents of a grapeseed extract capsule with a small bit of water to the affected area (best to do at night, because it looks like Indian war paint) brings relief better than ANY other thing I've tried, except the anti-biotics which I am no longer taking. I get the 300 mg grapeseed extract from GNC. By the way, the stuff reallly smells bad. From what I've read, grapes have antifungal properties and that's what made me try it in the first place. Additionally, I use Na-PCA by Twin Lab. It provides moisture without being oily. I hope this helps someone. It's really helped me.